Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 6, 2018, 2:16 PM MDT for San Miguel County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 2:16 PM MDT (20:16 UTC)
- Expired
- Aug 6, 2018, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WWUS85 KABQ 062016
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
216 PM MDT MON AUG 6 2018
NMZ529-062045-
Northeast Highlands-
216 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL 245 PM MDT...
At 216 PM MDT, Doppler radar was tracking a strong thunderstorm near
Storrie Lake State Park, or 7 miles north of Las Vegas, moving
southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Las Vegas, Storrie Lake State Park and Montezuma.
This includes Interstate 25 between Mile Markers 344 and 363.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3581 10511 3577 10504 3575 10503 3577 10501
3569 10482 3546 10515 3565 10529 3569 10526
3571 10527 3573 10522 3574 10523 3581 10515
TIME...MOT...LOC 2016Z 316DEG 11KT 3570 10520
$$
ShoemakeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:08 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 6, 12:08 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1208 PM MDT Mon Aug 6 2018 .AVIATION... 18Z TAF CYCLE The subtropical high pressure system will begin to build over AZ again today, steering scattered to isolated thunderstorms off the high terrain toward the east and southeast. Storms will probably become numerous for a time in the southwest mountains this afternoon and across northeast areas this afternoon and evening. Wet microbursts are expected, except for hybrid wet/dry microbursts in the west central and northwest mountains, with erratic wind gusts up to 45 knots. A few severe thunderstorms will be possible across northeast areas this afternoon and evening with the potential for damaging wind gusts and large hail. High temperatures today will vary from a few to 9 degrees above normal, making density altitude an important consideration for operations near complex terrain. 44 && .PREV DISCUSSION...253 AM MDT Mon Aug 6 2018... .SYNOPSIS... Shower and thunderstorm coverage will increase each day through the remainder of the work week. A few severe storms will be possible across northeast New Mexico today through Wednesday. Large hail and damaging wind gusts will be the main threats. As storm motion slows throughout the week, heavy rains and wet soils will increase the concern for flash flooding. Temperatures will be at or above normal today, but will gradually decrease throughout the work week as storm coverage increases. A downtick in storm coverage is expected for next weekend. && .DISCUSSION... A few showers and thunderstorms are persisting early this morning in the vicinity of the lower Rio Grande Valley. Much of this precipitation will diminish by sunrise. Today, the upper level high will continue to be elongated from SoCal to west Texas and the moisture plume over NM will be stretched from southwest to northeast. Thus, storm coverage today will be favored from the southwest mountains, northeastward across the NE plains. Additionally, a back door cold front will nudge into NE NM. Moist upslope flow behind the front will allow storms to develop over the higher terrain before shifting eastward. Though SPC has the marginal risk drawn fairly far south, the best chances for severe weather this aftn/eve will be in Colfax and Union counties in the vicinity of the front, where shear and instability are greater. With that said, the convection will likely push the front/outflow boundary further south, perhaps sparking additional thunderstorm activity overnight. Tuesday will be even more active as low level flow across the east veers around to the southeast and moist upslope flow again interacts with the high terrain. Fortunately storm motion will keep storm moving toward the east in northeast NM where the heaviest precip is expected, but storm motion will be very light elsewhere. Wednesday will be similar. A few storms each aftn/eve may be severe each day across the northeast plains. Also, convective outflow boundaries will push the moisture further west and south each day as well. Thursday and Friday have the potential to be especially active as the upper high shifts over the Great Basin and a weak shortwave slides southward in northerly flow. This wave combined with an increase in low level moisture thanks to the outflow boundaries pushing westward, should result in widespread storms. Though storm motion will generally be toward the south, it will be weak. As the ground becomes increasingly saturated, flash flooding will be an increasing concern. It does look like drier air will filter in from the north/northeast over the weekend, reducing storm chances. 34 && .FIRE WEATHER... After a couple of relatively down days in regards to areal coverage and number of thunderstorms, an upswing is expected this week. Storms today should fire again over the higher terrain and drift to the southeast or east. Portions of the southwest mountains appear to be favored this afternoon, then the northeast and east central this evening as a front pushes in from Colorado. The Northwest Plateau will see only isolated convection today and into Wednesday before moistening up later this week as the upper high center relocates from Arizona and New Mexico into the Great Basin and northern Rockies. In fact, several hours of single digit humidities along with poor overnight recoveries are likely across the far northwest today through Tuesday but winds are not expected to be strong enough to trigger critical fire weather conditions. Any moisture which seeps westward to the Contdvd into northwest New Mexico tends to mix out during the daytime until later this week. Another and apparently more vigorous front expected Wednesday night, with portions of the central and majority of the east favored for wetting rain. As the upper high center transitions to the west and north of New Mexico, the central and west will start to wet up, and by Friday the western mountains are expected to see much higher chances for wetting rain, although much of the forecast area will see better chances as well. Next weekend appears to dry somewhat as the upper high center returns closer to the Four Corners region. High temperatures this week will cool towards normal mid to late week, and even a few degrees below Friday and Saturday before warming towards average again. Vent rates through midweek will generally be good to excellent with a few pockets of locally fair to poor. Vent rates decrease later this week, on Thursday areas of poor are forecast south of Interstate 40 and over portions of the northern mountains. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 6, 2:44 AM MDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 244 AM MDT Mon Aug 6 2018 NMZ501>540-071200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 244 AM MDT Mon Aug 6 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few severe thunderstorms are expected across northeast New Mexico this afternoon and evening as a back door cold front sags into the area. Large hail and damaging wind gusts are the main threats with these storms. Heavy rain and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will continue to increase in number and intensity through the remainder of the work week. Severe weather remains possible Tuesday and Wednesday afternoon and evening across northeast New Mexico thanks to moist upslope flow. However, heavy rain will be an increasing concern area wide throughout the week as soils become saturated and storm motion slows. Localized flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, Aug 6, 1:01 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Albuquerque NM 101 PM MDT MON AUG 6 2018 NMZ527-528-061930- Far Northeast Highlands-Raton Ridge/Johnson Mesa- 101 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL 130 PM MDT... At 101 PM MDT, Doppler radar was tracking a strong thunderstorm near Raton, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Raton and Raton Crews Airport. This includes Interstate 25 between Mile Markers 440 and 457. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3660 10425 3680 10464 3695 10450 3691 10403 TIME...MOT...LOC 1901Z 286DEG 23KT 3684 10445 Shoemake
Special weather statement, Aug 6, 1:48 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Albuquerque NM 148 PM MDT MON AUG 6 2018 NMZ515-528-529-062015- Far Northeast Highlands-Northeast Highlands-East Slopes Sangre de Cristo Mountains- 148 PM MDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL AND SOUTH CENTRAL MORA COUNTIES UNTIL 215 PM MDT... At 147 PM MDT, Doppler radar was tracking a strong thunderstorm over Sapello, or 12 miles north of Las Vegas, moving southeast at 10 mph. Nickel size hail,wind gusts up to 50 mph, and heavy rain will be possible with this storm. Locations impacted include... Las Vegas, Montezuma, El Porvenir, Storrie Lake State Park, Sapello, Manuelitas and Gallinas. This includes Interstate 25 between Mile Markers 348 and 362. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3576 10543 3588 10518 3572 10498 3557 10530 TIME...MOT...LOC 1947Z 326DEG 7KT 3578 10527 Shoemake
Special weather statement, Aug 6, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
216 PM MDT MON AUG 6 2018
NMZ529-062045-
Northeast Highlands-
216 PM MDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL 245 PM MDT...
At 216 PM MDT, Doppler radar was tracking a strong thunderstorm near
Storrie Lake State Park, or 7 miles north of Las Vegas, moving
southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Las Vegas, Storrie Lake State Park and Montezuma.
This includes Interstate 25 between Mile Markers 344 and 363.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3581 10511 3577 10504 3575 10503 3577 10501
3569 10482 3546 10515 3565 10529 3569 10526
3571 10527 3573 10522 3574 10523 3581 10515
TIME...MOT...LOC 2016Z 316DEG 11KT 3570 10520
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 45 min |
| Aug 5, 7:40 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Aug 6, 1:01 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Aug 6, 1:48 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Aug 6, 2:12 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 6, 2:52 PM MDT | Areal Flood Advisory | ABQ | Catron | 113 min |
| Aug 6, 3:10 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 65 min |
| Aug 6, 3:14 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 6, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 51 min |
| Aug 6, 4:19 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| Aug 6, 4:23 PM MDT | Flash Flood Warning | ABQ | Catron | 4 hr |
| Aug 6, 4:25 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Aug 6, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 45 min |
| Aug 6, 4:42 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Aug 6, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 31 min |
| Aug 6, 5:15 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Aug 6, 5:44 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.